Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 19, NWS Norman, OK

November 11, 201916 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this wind advisory at Nov 11, 2019, 6:23 AM CST for 16 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It took effect at Nov 11, 2019, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2019, 6:23 AM CST (12:23 UTC)
In effect from
Nov 11, 2019, 12:00 PM CST
Expired
Nov 11, 2019, 5:55 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 11, 5:55 AM CST, 28 minutes earlier.

Area forecast discussion, Nov 11, 5:55 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
555 AM CST Mon Nov 11 2019

.DISCUSSION...
The November 11-12 00 UTC TAF discussion follows:

&&

.AVIATION...
Very gusty northerly winds are expected today with some gusts
approaching 50 knots across west central/southwest Oklahoma.
Widespread IFR to MVFR stratus will also continue for the next
several hours.

There will be the chance for scattered showers, drizzle, freezing
drizzle, and sleet for a short period of time behind the front;
however, the probability for a given terminal is too low to
include in any TAFs.

VFR conditions will return from northwest to southeast this
afternoon. The gusty northerly winds should weaken markedly this
evening into the overnight hours.

Mahale

&&

.PREV DISCUSSION... /issued 421 AM CST Mon Nov 11 2019/

DISCUSSION...
The cold front has through the northwestern half of Oklahoma by
3AM, still set to clear the state before noon. Temperature drops
are gradual, but falling temperatures are expected for all of the
morning into early afternoon. Additionally, the wind advisory has
been continued through the day and some gusts over 50 mph are
expected in west central or southwestern Oklahoma. Scattered
showers ahead of the front over central Oklahoma will continue to
develop while drizzle and light rain will continue to form over
parts of northern Oklahoma. There will be a small window where
some drizzle or light rain falls with surface temperatures below
freezing over northern and possibly central Oklahoma this morning.
This will be a short-term forecast event evaluating the need for
any winter weather advisory for very light glazing. By late
afternoon, there only remains a slight chance for light freezing
drizzle over southeastern Oklahoma before the much drier air moves
across that area. Winds will decrease by Tuesday morning with the
coldest morning of the season so far. The center of the airmass
will pass over Oklahoma Tuesday with light winds and sunshine. A
modest warming trend begins Tuesday with northwest flow and
another, weaker cold front on Thursday. The airmass difference
will be minimal with this frontal passage. Very low rain chances
return late in the weekend with another wave passage in the fast
northwest flow over the southern plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  41  17  38  25 /  60   0   0   0
Hobart OK         39  16  39  25 /  30   0   0   0
Wichita Falls TX  46  20  40  24 /  50   0   0   0
Gage OK           30  13  44  26 /  20   0   0   0
Ponca City OK     34  15  36  23 /  30   0   0   0
Durant OK         55  22  42  24 /  70  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CST this evening for OKZ004>048-050>052.

TX...Wind Advisory until 9 PM CST this evening for TXZ083>090.

&&

10/09/10
Hazardous weather outlook, Nov 11, 4:30 AM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
430 AM CST Mon Nov 11 2019

OKZ004>048-050>052-TXZ083>090-121100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
430 AM CST Mon Nov 11 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Winter Weather...
Light freezing drizzle or light freezing rain may occur this morning
in northern and central Oklahoma and this afternoon in south central
Oklahoma. Accumulation would be very light.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

. No hazardous weather is expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:23 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more6 hr
Nov 11, 8:36 AM CSTWinter Weather AdvisoryOUNBlaine, Caddo, Canadian, Cleveland, Comanche, Garfield and 16 more6 hr

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.